MAUDE Adverse Event Report: NUVASIVE NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 67940049P2
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as product was discarded by the facility.Radiographs provided confirmed the alleged event.Labeling review: potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, pain, discomfort or abnormal sensations due to the presence of the device." warnings, cautions and precautions: "the modulus-c interbody devices are required to be used with an anterior cervical plate as the form of supplemental fixation.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." post-operative warnings: "during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively.".
 
Event or Problem Description
On (b)(6) 2019 patient underwent a cervical procedure at levels c5-c6 in which a spacer was implanted.During a routine follow up, radiographs identified that the implant had migrated anteriorly.As per reporter, the patient had difficulty swallowing.Patient underwent a revision procedure approximately a week after without any reported issues.As per reporter, the patient is doing well post-revision procedure.

Brand Name
NUVASIVE MODULUS-C INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key9216493
Report Number2031966-2019-00245
Device Sequence Number16705473
Product Code ODP
UDI-Device Identifier00887517959607
UDI-Public887517959607
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67940049P2
Device Lot NumberML2639
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight75